Alert archive / Virginia / Frost Advisories in 2021

Frost Advisory 4, NWS Baltimore/Washington

May 12, 20215 counties in West Virginia; 16 counties in Virginia; Allegany County, Maryland

NWS Baltimore/Washington issued this frost advisory at May 12, 2021, 1:32 PM EDT for 5 counties in West Virginia; 16 counties in Virginia; Allegany County, Maryland. It took effect at May 13, 2021, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2021, 1:32 PM EDT (17:32 UTC)
In effect from
May 13, 2021, 2:00 AM EDT
Expired
May 13, 2021, 8:08 AM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
All 22 counties

Allegany County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-147 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WWUS71 KLWX 121732
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
132 PM EDT Wed May 12 2021

MDZ001-VAZ503-WVZ501-505-130145-
/O.UPG.KLWX.FZ.A.0006.210513T0500Z-210513T1300Z/
/O.NEW.KLWX.FZ.W.0006.210513T0500Z-210513T1300Z/
Garrett-Western Highland-Western Grant-Western Pendleton-
Including the cities of Mountain Lake Park, Oakland, Grantsville,
Hightown, Bayard, Mount Storm, and Riverton
132 PM EDT Wed May 12 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures around 30 degrees by morning.

* WHERE...In Maryland, Garrett County. In Virginia, Western 
  Highland County. In West Virginia, Western Grant and Western 
  Pendleton Counties.

* WHEN...From 1 AM to 9 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

WVZ503-130145-
/O.NEW.KLWX.FZ.W.0006.210513T0500Z-210513T1300Z/
Western Mineral-
Including the city of Elk Garden
132 PM EDT Wed May 12 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY...

* WHAT...Sub-freezing temperatures around 30 degrees by morning.

* WHERE...Western Mineral County.

* WHEN...From 1 AM to 9 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

VAZ504-WVZ506-130145-
/O.UPG.KLWX.FZ.A.0006.210513T0500Z-210513T1300Z/
/O.NEW.KLWX.FR.Y.0004.210513T0600Z-210513T1300Z/
Eastern Highland-Eastern Pendleton-
Including the cities of Monterey, Brandywine, Franklin, Oak Flat,
Ruddle, and Sugar Grove
132 PM EDT Wed May 12 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Low temperatures in the middle 30s will result in areas
  of frost.

* WHERE...In Virginia, Eastern Highland County. In West 
  Virginia, Eastern Pendleton County.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MDZ501-502-VAZ025>027-WVZ050-055-502-504-130145-
/O.NEW.KLWX.FR.Y.0004.210513T0600Z-210513T1300Z/
Extreme Western Allegany-Central and Eastern Allegany-Augusta-
Rockingham-Shenandoah-Hampshire-Hardy-Eastern Grant-
Eastern Mineral-
Including the cities of Frostburg, Cumberland, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Romney, Moorefield, Petersburg, 
Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, 
and Fort Ashby
132 PM EDT Wed May 12 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Low temperatures in the mid 30s by morning will result in
  areas of frost.

* WHERE...In Maryland, Extreme Western Allegany and Central and 
  Eastern Allegany Counties. In Virginia, Augusta, Rockingham 
  and Shenandoah Counties. In West Virginia, Hampshire, Hardy, 
  Eastern Grant and Eastern Mineral Counties.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
005 
WWUS71 KLWX 122029
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
429 PM EDT Wed May 12 2021

MDZ001-VAZ503-WVZ501-503-505-131300-
/O.CON.KLWX.FZ.W.0006.210513T0500Z-210513T1300Z/
Garrett-Western Highland-Western Grant-Western Mineral-
Western Pendleton-
Including the cities of Mountain Lake Park, Oakland, Grantsville,
Hightown, Bayard, Mount Storm, Elk Garden, and Riverton
429 PM EDT Wed May 12 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...In Maryland, Garrett County. In Virginia, Western 
  Highland County. In West Virginia, Western Mineral, Western 
  Grant and Western Pendleton Counties.

* WHEN...From 1 AM to 9 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

VAZ029-507-508-131300-
/O.EXA.KLWX.FR.Y.0004.210513T0600Z-210513T1300Z/
Page-Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Including the cities of Luray, Shenandoah, Stanley, Big Meadows, 
and Wintergreen
429 PM EDT Wed May 12 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Page County, and Northern Virginia Blue Ridge and 
  Central Virginia Blue Ridge.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MDZ501-502-VAZ025>027-504-WVZ050-055-502-504-506-131300-
/O.CON.KLWX.FR.Y.0004.210513T0600Z-210513T1300Z/
Extreme Western Allegany-Central and Eastern Allegany-Augusta-
Rockingham-Shenandoah-Eastern Highland-Hampshire-Hardy-
Eastern Grant-Eastern Mineral-Eastern Pendleton-
Including the cities of Frostburg, Cumberland, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Monterey, Romney, Moorefield, 
Petersburg, Antioch, Keyser, New Creek, Ridgeville, Russelldale, 
Headsville, Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, 
and Sugar Grove
429 PM EDT Wed May 12 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of western Maryland, northwest and western 
  Virginia and eastern West Virginia.

* WHEN...From 2 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
305 
WWUS71 KLWX 130543
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
143 AM EDT Thu May 13 2021

MDZ001-VAZ503-WVZ501-503-505-131300-
/O.CON.KLWX.FZ.W.0006.000000T0000Z-210513T1300Z/
Garrett-Western Highland-Western Grant-Western Mineral-
Western Pendleton-
Including the cities of Mountain Lake Park, Oakland, Grantsville,
Hightown, Bayard, Mount Storm, Elk Garden, and Riverton
143 AM EDT Thu May 13 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 28.

* WHERE...In Maryland, Garrett County. In Virginia, Western 
  Highland County. In West Virginia, Western Mineral, Western 
  Grant and Western Pendleton Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MDZ501-502-VAZ025>027-029-504-507-508-WVZ050-055-502-504-506-
131300-
/O.CON.KLWX.FR.Y.0004.210513T0600Z-210513T1300Z/
Extreme Western Allegany-Central and Eastern Allegany-Augusta-
Rockingham-Shenandoah-Page-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton-
Including the cities of Frostburg, Cumberland, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Luray, Shenandoah, Stanley, Monterey, 
Big Meadows, Wintergreen, Romney, Moorefield, Petersburg, 
Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, 
Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, 
and Sugar Grove
143 AM EDT Thu May 13 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of western Maryland, northwest and western
  Virginia and eastern West Virginia.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
780 
WWUS71 KLWX 131208
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
808 AM EDT Thu May 13 2021

MDZ001-VAZ503-WVZ501-503-505-131315-
/O.CAN.KLWX.FZ.W.0006.000000T0000Z-210513T1300Z/
Garrett-Western Highland-Western Grant-Western Mineral-
Western Pendleton-
Including the cities of Mountain Lake Park, Oakland, Grantsville,
Hightown, Bayard, Mount Storm, Elk Garden, and Riverton
808 AM EDT Thu May 13 2021

...FREEZE WARNING IS CANCELLED...

Temperatures have risen above freezing. 

$$

MDZ501-502-VAZ025>027-029-504-507-508-WVZ050-055-502-504-506-
131315-
/O.CAN.KLWX.FR.Y.0004.000000T0000Z-210513T1300Z/
Extreme Western Allegany-Central and Eastern Allegany-Augusta-
Rockingham-Shenandoah-Page-Eastern Highland-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Hardy-Eastern Grant-Eastern Mineral-Eastern Pendleton-
Including the cities of Frostburg, Cumberland, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Luray, Shenandoah, Stanley, Monterey, 
Big Meadows, Wintergreen, Romney, Moorefield, Petersburg, 
Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, 
Fort Ashby, Brandywine, Franklin, Oak Flat, Ruddle, 
and Sugar Grove
808 AM EDT Thu May 13 2021

...FROST ADVISORY IS CANCELLED...

Temperatures have risen above freezing. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this frost advisory went out at May 12, 10:07 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 12, 10:07 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1007 AM EDT Wed May 12 2021

.SYNOPSIS...
High pressure will gradually drift eastward from the Midwest
this afternoon and Thursday, reaching the east coast by week's
end. A warm front may lift toward the area early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A northerly wind will continue the cold air advection into our
region the rest of the day into tonight. Mid-level and high
clouds will continue to break from north to south. High
pressure will remain over the Midwest. High temperatures will
be in the lower to mid 60s for most locations, with 50s in the
higher elevations.

The surface high will inch closer to the area tonight. While not
directly overhead, the gradient should be weak enough that
decoupling should occur, especially in deeper valleys. Mainly clear
skies should aid in radiational cooling. Based on forecast dew
points, the best frost and freeze potential will be west of the Blue
Ridge, but would not totally rule out a patch of frost in some of
the Piedmont basins. Will hoist a Freeze Watch for the higher
elevation valleys that appear to have a reasonable chance of
subfreezing temperatures. The day shift will make a warning decision
and determine which areas will need a Frost Advisory. Further east,
upper 30s to mid 40s will be common, while remaining near 50 in the
urban areas.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Below normal temperatures will continue through the end of the week
as the sprawling Canadian high drifts eastward and longwave
troughing encompasses the eastern US. Thursday should be mostly
sunny with temperatures a couple degrees warmer than today. By
Thursday night, a shortwave trough will begin forming over the
central Appalachians. A few showers could develop, but moisture
appears to be limited. Increasing cloud cover and higher dew points
should hold temperatures slightly warmer, precluding any additional
frost/freeze concerns.

By Friday, the shortwave will be overhead, possibly briefly forming
into a closed low. Despite poor low level moisture, steep lapse
rates will result in some weak instability, though models differ on
how much. This will aid in shower development, with the higher
terrain being the main trigger as low level forcing is otherwise
weak. A thunderstorm can't be ruled out if the instability is deep
enough. High temperatures will be in the mid 60s to lower 70s, with
50s in the mountains. Any showers should dissipate with sunset.
Overnight lows will be in the 40s to near 50 again.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Ensembles and deterministic models are suggesting a troughing upper
level pattern moving overhead our region this weekend. Precipitation
should be isolated on Saturday as high pressure will remain in place
at the surface and moisture will be limited. The high begins to
shift off-shore early on Sunday as weak warm air advection forms
throughout the day Sunday.A frontal boundary is forecast to become
positioned near our region on Sunday.  Multiple rounds of shortwave
maximums moving through the flow will combine with a favorably
positioned upper level jet to produce showers late Sunday into
Monday with a slight chance for thunderstorms to develop.

The frontal boundary will remain near our region into next week and
will be the main focus for continued chances for showers and
thunderstorms.Our region is forecast to be on the warm side of the
boundary with our region seeing a warming trend through early next
week. This pattern isn't forecast to start break down into the
middle parts of next week.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
High pressure will gradually build toward the area through the end
of the week, presenting minimal aviation concerns. Winds will be
strongest this afternoon...around 10 kt with some higher gusts.
By Friday, an upper level disturbance may spark a few showers,
with the greatest chance at MRB.

VFR conditions are mainly expected this weekend at this time with
light and variable winds. Showers and thunderstorms become
increasing likely for all terminals late Sunday and into the early
parts of next week which could produce periods of SubVFR
conditions.

&&

.MARINE...
SCA remains in effect for much of the waters. Winds should
relax by this afternoon as high pressure moves closer. There
could be a period of northerly channeling late tonight on the
bay, but confidence is low as to whether advisory criteria will
be met. Light and variable winds are expected by Thursday and
Friday as the high drifts toward the east coast.

High pressure will remain in place over the waters this weekend
which will lead to SubSCA conditions.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Freeze Watch from late tonight through Thursday morning for
     MDZ001.
VA...Freeze Watch from late tonight through Thursday morning for
     VAZ503-504.
WV...Freeze Watch from late tonight through Thursday morning for
     WVZ501-505-506.
MARINE...Small Craft Advisory until 11 AM EDT this morning for
     ANZ530>533-536-537-539>542.
     Small Craft Advisory until 2 PM EDT this afternoon for ANZ534-
     543.

&&

SYNOPSIS...ADS
NEAR TERM...ADS/KLW
SHORT TERM...ADS
LONG TERM...JMG
AVIATION...KLW/JMG
MARINE...KLW/JMG
Hazardous weather outlook, May 12, 10:30 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1030 AM EDT Wed May 12 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-131030-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1030 AM EDT Wed May 12 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-131030-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1030 AM EDT Wed May 12 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

Areas of frost are possible west of the Blue Ridge Mountains
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-131030-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1030 AM EDT Wed May 12 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

A Freeze Watch is in effect for Garrett, Highland, Pendleton, and
Western Grant Counties late tonight for freeze potential. Areas
of frost are possible across the rest of the outlook area tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The Freeze Watch continues through early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:06 AM EDTFreeze WatchLWXGrant, Pendleton9 hr
May 12, 1:32 PM EDTFreeze WarningLWXGrant, Mineral, Pendleton19 hr
May 12, 1:03 PM EDTSmall Craft AdvisoryLWX20 hr

Nearby

Frost Advisories in Virginia, 2021Frost Advisories in West Virginia, 2021Frost Advisories in Maryland, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.